Alert archive / Michigan / Ice Storm Warnings in 2007
Ice Storm Warning 1, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this ice storm warning at Jan 14, 2007, 3:47 PM EST for 8 counties in Michigan. It took effect at Jan 14, 2007, 10:00 PM EST. It was in force for 9 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 14, 2007, 3:47 PM EST (20:47 UTC)
- In effect from
- Jan 14, 2007, 10:00 PM EST
- Expired
- Jan 15, 2007, 7:03 AM EST
- In force
- 9 hr
- Issued by
- NWS Grand Rapids, MI
Counties Allegan County, MI, Barry County, MI, Calhoun County, MI, Eaton County, MI, Ingham County, MI, Jackson County, MI, Kalamazoo County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 60 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 15, 4:46 AM EST | FREEZING RAIN 0.25 | Hastings, MI | QURATER INCH OF ICE ACCUMULATION. |
| Jan 15, 6:24 AM EST | SLEET 0 | Vicksburg, MI | UP TO 0.25 INCH OF ICE |
| Jan 15, 7:00 AM EST | SNOW 1.1 | Lansing, MI | 24 HOUR TOTAL...ICE GLAZE AT AIRPORT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.8 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 449 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this ice storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this ice storm warning went out at Jan 14, 11:15 AM EST, 4 hours 32 minutes earlier.
Area forecast discussion, Jan 14, 11:15 AM EST, 4 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1115 AM EST SUN JAN 14 2007 .UPDATE... HAVE EXPANDED THE WINTER STORM WATCH NORTH TO COVER ALL OF THE CWFA AS 12Z NAM CONTINUES TRENDING FARTHER NORTH WITH SURFACE LOW TONIGHT AND IS VERY AMBITIOUS WITH QPF. LOOKS LIKE A SIGNIFICANT ICE STORM POSSIBLE FOR THE SRN THIRD OF THE CWFA... AND THE POTENTIAL FOR SIX OR MORE INCHES OF SNOW IN THE NORTH. HARDEST HITTING TIME OF THE STORM WILL BE 06Z TO 12Z TONIGHT... WHEN NAM IS SHOWING OVER A HALF INCH OF QPF. NEW GFS TRENDING TOWARD NAM. AS FAR THE ONGOING WINTER WX ADVISORY... WILL LIKELY CANCEL THAT SOON... ONCE PCPN ON RADAR CLEARS THE SE CORNER OF THE CWFA. WANTED TO GET THE EXPANDED WATCH OUT ASAP... WHICH IS WHY THE UPDATE. && .GRR WATCHES/WARNINGS/ADVISORIES...WINTER WEATHER ADVISORY THROUGH 4 PM THIS AFTERNOON FOR THE SRN HALF OF THE GRR CWFA. WINTER STORM WATCH FROM 8 PM THIS EVENING THROUGH NOON MONDAY FOR ALL OF THE GRR CWFA. && MEADE
Hazardous weather outlook, Jan 14, 11:23 AM EST, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1123 AM EST SUN JAN 14 2007 MIZ037>040-043>046-151115- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA- 1123 AM EST SUN JAN 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SNOW IS EXPECTED TO DEVELOP AFTER 8 PM THIS EVENING AND POSSIBLY BECOME HEAVY AT TIMES AFTER MIDNIGHT. ACCUMULATIONS BY DAYBREAK MAY REACH SIX INCHES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ADDITIONAL LAKE EFFECT SNOW SHOWERS ARE POSSIBLE MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-151115- ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND- HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL- WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE- 1123 AM EST SUN JAN 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MIZ050>052-056>059-151115- MUSKEGON-MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON- 1123 AM EST SUN JAN 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THE MIXTURE OF LIGHT SNOW AND FREEZING RAIN IS EXPECTED TO DIMINISH THIS AFTERNOON. A MORE SUBSTANTIAL AREA OF MIXED SNOW...SLEET AND FREEZING RAIN IS EXPECTED TO MOVE INTO THE AREA AFTER 8 PM... AND POSSIBLY BECOME HEAVY AFTER MIDNIGHT. THE PRECIPITATION WILL CHANGE TO ALL SNOW AROUND DAYBREAK MONDAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY TOTAL STORM ACCUMULATIONS OF 6 OR MORE INCHES ARE POSSIBLE BY NOON MONDAY. ADDITIONAL LAKE EFFECT SNOW SHOWERS ARE POSSIBLE MONDAY NIGHT AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MIZ064>067-071>074-151115- ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1123 AM EST SUN JAN 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT LIGHT FREEZING RAIN MIXED WITH SNOW WILL GRADUALLY DIMINISH THIS AFTERNOON. A MORE SUBSTANTIAL AREA OF FREEZING RAIN AND SLEET WILL MOVE IN THIS EVENING AND POSSIBLY BECOME HEAVY OVERNIGHT. THE POTENTIAL EXISTS FOR UP TO A HALF INCH OF ICE ACCUMULATION BY NOON MONDAY... WHICH COULD RESULT IN SCATTERED POWER OUTAGES AND VERY HAZARDOUS TRAVEL CONDITIONS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE POTENTIAL EXISTS FOR UP TO A HALF INCH OF ICE ACCUMULATION BY NOON MONDAY...WHICH COULD RESULT IN SCATTERED POWER OUTAGES AND VERY HAZARDOUS TRAVEL CONDITIONS. LAKE EFFECT SNOW SHOWERS ARE POSSIBLE MONDAY NIGHT AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MEADE
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 3:41 AM EST | Winter Storm Watch | GRR | Allegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more | 12 hr |
| Jan 14, 3:47 PM EST | Heavy Snow Warning | GRR | Clare, Gratiot, Isabella, Lake, Mason, Mecosta and 5 more | 15 hr |
| Jan 14, 3:47 PM EST | Winter Storm Warning | GRR | Clinton, Ionia, Kent, Ottawa | 15 hr |
Nearby
Ice Storm Warnings in Michigan, 2007Every ice storm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.